PDA

View Full Version : Argh! (a7n8x)


Filburt
02-14-03, 11:18 AM
Well I'm sure some of you remember that thing earlier where I was talking about the stuttering. Well, I still have it for some reason. I've disabled all components of soundstorm and don't even have the drivers installed...yet I still can't get rid of this stutter that comes up in gaming after the machine has been on for a while. I never had this problem, EVER, with my old KT266A board. This is driving me nuts considering how expensive this board was. Anyhow, I'm really disappointed considering how much I *like* the board when it's not doing this.

Hopefully someone can help me out with this one. The video card is a Radeon 9000 Pro. I've tried changing the drivers on the card but it doesn't change a single thing. I've never heard of any graphics card, however, causing an almost clockwork rhythmic stutter in a game. I primarily play the Firearms mod for Half Life.

jAkUp
02-14-03, 11:20 AM
have you tried flashing the latest bios version?? you also disabled soundstorm from bios?? check the agp ag size too... should be about 128... is this board 8x agp?? set it to 4 if it is. also, if you installed your ati9000 over a previous card, make sure you formatted...

jnd3
02-14-03, 01:11 PM
There's a thread over at nForcersHQ about this topic where you might find some good info:

http://www.nforcershq.com/forum/viewtopic.php?t=4562

Cheers,
JND

Filburt
02-16-03, 10:36 PM
Hmm, interesting update here...

http://www.cognitivedistortion.com/?cd=ad_info

That URL has something called an "active desktop" picture in it. It appears to be something that uses hardware acceleration in its rendering. Anyhow, I get the *SAME* rhythmic stuttering in it as well until I restart. If I leave the computer on for a while...voila...does the stuttering again in the exact same fashion as games. So I think I've isolated this as not being an API problem (OpenGL bug or something) nor game specific. I wonder what is causing this...

Perhaps the A7N8X and the Radeon 9000 don't get along? Or maybe my XP installation is borked.